AF Association
14,351 members17,315 posts

How fast when having an episode??

How fast does your heart go when having an episode? I am having a really bad time of it of late and when I am having an attack my heart will go to 250-300 and I literally have to stop everything. If I don't move and stay still my heart will settle but as soon as I move anywhere it kicks off crazy again. It's totally debilitating!!! I have been on 3.75mg cardicor for about 8 years and now on 15mg as this year I just seem to be not getting any control over it. These episodes have only happened 5/6 over the last 8 months but they are scary and knackering!!! I am due to change to tildnie (sp?) Which is a calcium channel blocker I believe and flecanide - has anyone any experience with these drugs? I am a 37 year old female.

13 Replies
oldestnewest

For me Flecainide has been a wonder drug and the only one to actually work. I take 2 x 100mg along with 2 x 12.5mg Metoprolol daily.

Your heart sounds as though it's going really fast at the rates you quote. How long does it go on for at that speed and how do you record that rate?

Jean

Reply

It's been recorded in hospital and at the gp surgey a couple of times and I am a vet nurse during the day so always monitoring hearts (have done for 20 years) so basically I know when I can't count it it's hitting 250ish. It only spikes to that in an episode if I try to move - like in hospital it went to that from moving off the bed onto a comode (they wouldn't allow me to walk to the toilet) and will stay at that speed for 2/3mins but the whole episode can last any where between 2-6 hours x

Reply

Sounds like you need to see an electrophysiologist pretty quickly. Normal cardiologists are not usually fully up to speed on arrhythmias and yours could be quite an interesting one. Do ask your GP to refer you soonest. We are not medically trained so can;t really comment but that is high by any standards even for short periods.

7 likes
Reply

I do see an electro cardiac consultant - I just have not heard of anyone elses going as fast as mine. It completly floors me and stops me in my tracks - it is scary stuff :-(

Reply

Then you need to discuss ablation as at your age you really do not want to be on drugs for the rest of your life. Has he ever considered WPW by the way? PM me if you want more info.

Reply

See my reply!

Reply

The fastest I had was 258 and that was the first time when I was walking a couple of miles to my car, second time was 256, since then it's been between 180 - 230.

1 like
Reply

It is awful isnt it? What meds are you on and have you had any surgery as yet?

Reply

Just been taken off Amiodarone as it was effecting my liver and thyroid, so been left on Verapamill and Warfarin. No surgery as of yet but had three cardioversions.

Reply

Goodness, that seems fast - I thought mine was pretty speedy, getting up to 170 at times. I hope the experts find something to bring it down for you, that must be debilitating...

Reply

Sounds like SVT but incredibly fast. I would not sit on it, you should call an ambulance if it is actually going that fast.

1 like
Reply

At worst, telemetry in hospital has recorded my HR as 248 earlier this year, and before that 210. It seems that every "onset" is gradually getting worse with the HR higher each time.

"Ballpark" figure used to be about 120 before I felt symptoms - I'd call for help with HR at that level. Now I'm not particularly symptomatic at 120 (beyond extreme tiredness) and the onset of breathlessness/lightheadedness doesn't hit below about 130.

This is on various medications.... Even at Bisoprolol 10mg, Amiodrone 100 I hit my 200+ milestone.... currently sitting at 120 for the last 6 days on 2.5 bisoprolol and 50mgx2 a day Flecanide 8 weeks post ablation.

1 like
Reply

Since my last post things seem to be going ok. I am on 100mg flecanide bid and 10mg bisoprinol. Ablation has been advised but they would like me to loose weight first which i find difficult on the meds as i feel tired most of the time. I do however have 2 young children that I run after all day long so not exactly sitting on mt bum much. The othrr thing that was noted was my blood serum for magnesium is low - I wasnt advised to take anything for that but I feel I should.

Reply

You may also like...